Jump to content

joanie55

Members
  • Content Count

    779
  • Joined

  • Last visited

Posts posted by joanie55

  1. I'm really proud that you are doing this. I used to look at a cigarette and say "am I going to let this little white thing kill me??" "who is stronger"?. I was totally addicted, mentally and physically.

    One thing to remember is that you can NEVER have a puff again. That will put you right back into smoking. I would also try to stay away from temptations, like drinking, etc.

    The physical addiction I remember lasting 3 days. The first time I stopped I stayed home from work and slept about that long. After that it wasn't bad. That stop lasted for about 15 years or longer. Took that stupid puff, but by then there was the patch that for me made it much easier.

    Wishing you lots of luck with this. Can definitely be done.

    Joan

  2. Aaron,

    Hoping for a great PET report. I have to say, I firmly believe that you know your body and you can feel when its running at full speed. So, the fact you feel it in your bones, makes me quite optomistic.

    Go getem Aaron.

    Joan

  3. Alicia,

    Like Ernie says, I would definitely ask about Avastin. Also, please stress to dad not to wait to take pain meds, as it is harder to take away pain, once it is there. I've been on long acting Oxycontin since the beginning. Having no pain, I just keep taking it. Once in the morning 20 mg. and once at night (20 mg). I live a pain free life. (thank goodness).

    Besides the stool softeners, make sure dad drinks plenty of water. That is the side effect of the pain pills (constipation). I think its a good trade off, because this can be controlled.

    Happy Birthday to Dad.

    Joan

  4. The only thing that jumped out at me was that your dad really doesn't want to take, even pain meds. That is probably the one thing that's given me quality of life for the past 20 months.

    If you are in pain, there can't be any quality and that's the one promise I've asked my husband for. No PAIN!!!

    Some of these pills are amazing. They don't make you tired, Virtually no side effects, but you can feel normal again.

    I never even took asprin before LC. so I really understand how he feels.

    Joan

  5. Your responses really help a lot. I've been on decadron 12 mg. a day for 9 treatments now. Tuesday is my last one (because of New Years). They tried to lower me by one pill to 8 mg., but It was awful. Maybe it was too soon, so they upped me again.

    I'm definitely starting to feel effects. Headachey, not as sharp and a little clumbsy. All worth it of course.

    Still have my hair, but waiting.

    I know they want to get me off soon. My idea is maybe to go into the hospital for a week. Let them just detox me. Ever hear of that? I'm such a sissy, I just want to go to sleep and wake up normal.

    I'll probably see my radiologist on Tuesday, so we'll see......

    Joan

  6. I can toally understand your feeling depressed, confused, etc. I was diagnosed a Stage IV with mets 20 months ago. I have great docs also in NYC. What's so important is letting your mom know that this is not a death sentence.

    My plan is to stay around long enough until they find the next new drug to keep me going until something better comes along. My quality of life is excellent. My docs are very concerned with that.

    You should listen to Don and ask about antidepressants.

    Wishing you and mom the very best.

    Joan

  7. Well, I have only two treatments left. I've been feeling just wonderful, EXCEPT when they trie to lower my decadron, I got sick. Very headachy, nauseous, just awful, so they raised it back up.

    Wondering what you all know about this. I'v heard its hard, but need to hear more pros and cons.

    If it were up to me, I'd stay on decadron 4-ever, but i know there are bad side effects.

    Help!!!

    Joan

    [/url]

  8. Hi,

    At various time, especially before dx, I experienced lightening bolts of pain. In the beginning it seemed to be coming from my lower back, radiating down my leg. That's what originally got me to the doctors.

    More recently, I had same kind of pain that struck my head and hip at the same time. Very painful, but over in seconds. We never really figured out what this was from.

    Lots of strange things happen when you're on chemo and have LC. My doctor has a two week rule. If, after 2 weeks its still happening, we must figure out why and what. Of course, depending on severity, etc.

    lots of luck.

    Joan

  9. Don,

    You make me smile and I so sincerely wish you the best in the coming year. You are an inspiration to so many people.

    Your generosity of heartfelt feelings have done so much for so many. I just hope that I can recipricate in some small way, even if just to send my feelings electronically.

    Merry Christmas!!

    Joan

  10. This is so funny. I've had a drippy nose since I was dx. I've never been on Tarceva. I just always make sure I have plenty of tissues with me. I always thought it just had something to do with having LC.

    Joan

  11. Don,

    With radiation, I do know the treatment continues working for another year or two after treatment ends. My hip that was radiated took a few months to really feel fabulous.

    The more I think of your docs theory, the more it really makes sense.

    Joan

    enjoy those holidays!!

×
×
  • Create New...